Alert archive / Indiana / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 76, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 29, 2023, 4:23 PM EDT for 4 counties in Indiana. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2023, 4:23 PM EDT (20:23 UTC)
- Expired
- Jun 29, 2023, 5:15 PM EDT
- In force
- 52 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Fayette County, IN, Franklin County, IN, Ripley County, IN, Wayne County, IN
The radar
The Indianapolis radar (KIND), 101 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 4:17 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.4 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1310 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:08 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 29, 3:08 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 308 PM EDT Thu Jun 29 2023 .SYNOPSIS... Multiple rounds of showers and thunderstorms will be possible through the Independence Day weekend as disturbances interact with a humid and unstable airmass. Smoke and haze originating from Canadian wildfires may improve under increasing winds and precipitation. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... Smoke and haze are gradually growing less prevalent as winds shift to south away from the source region of Canada. Thunderstorm complex over Illinois generating severe weather is moving into Indiana and towards Ohio and Kentucky. After monitoring current model, satellite and radar trends, this MCS is likely to affect ILN late this afternoon and this evening, mainly across western counties. Though this system may weaken and turn southeast toward more unstable air, a line of storms containing strong wind gusts and heavy downpours could reach our western fringe between 5pm and 6pm. Further weakening may limit the strong gusts to the western half of the FA. Keeping chance pops for the rest of tonight with a lot of uncertainty regarding placement of any storms that linger. Low temperatures in the mid and upper 60s are forecast. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/... Thunderstorm chances continue Friday in a persistently warm and unstable airmass. Lack of major short wave forcing keeps pops in the chance range. High temperatures are forecast to reach the mid and upper 80s north up to the lower 90s south. Heat indices will briefly reach 100 in some far southern locations. For Friday night, increased forcing surrounding the next thunderstorm complex points to likely pops for thunderstorms. From an environment containing around 3000 J/KG CAPE and 2 inches PWAT, some storms could produce damaging wind gusts and heavy downpours. Forecast lows are around 70. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... At the start of the period, the broad ridge of high pressure remains to our south over the Gulf of Mexico with a closed low over Ontario and a wave digging down into into the Central Great Plains. This set up keeps the ILN CWA under an area of enhanced westerly flow aloft on the northern periphery of the ridge. Nearer to the surface, the same airmass will be in place, with hot and humid conditions (Saturday highs reaching mid to upper 80s), elevated instability, and a low level cap. Again, the overall setup would suggest rounds of showers and storms, with MCS development and maintenance possible, however, a large enough nose of warm air in the lower levels may inhibit more robust storm formation. By Saturday night/ Sunday morning, the low to our north (as well as the wave over the Plains) will have progressed eastward. This sets up a stalled boundary somewhere near our area, again allowing for periodic rounds of showers and thunderstorms. Any training storms would allow for a localized flood threat; all echoed in the WPC ERO and SPC Convective Outlooks. By Monday, the trailing low pressure system and cold front will be moving through and high temperatures moderate down a bit, only reaching the low 80s while additional precipitation chances remain in the forecast. Temperatures rebound back to the upper 80s by Tuesday as the wave continues to move east and is replaced by ridging, however, showers and storms remain in the grids as a combination diurnally driven popups and weak shortwaves traverse the larger flow. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... Forecast begins with IFR to MVFR visibilities in smoke and haze. Gradual improvement to VFR is possible as winds arrive with cleaner air. Clusters of showers and thunderstorms make for a complicated forecast. Model guidance being variable, surface obs, satellite and radar can be useful in determining path and location of convection. It appears that the thunderstorm complex to the west may weaken and/or drop southeast this evening as it approaches our TAF sites. Went with VCTS and VCSH while keeping ceilings VFR. Direct impacts to TAF sites including wind gusts and lower ceilings will be contained in amendments as the convection moves closer. More of the same is expected for Friday as additional convection develops in the humid and unstable weather regime. OUTLOOK...Thunderstorms possible at times Friday night through Monday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Coniglio NEAR TERM...Coniglio SHORT TERM...Coniglio LONG TERM...CA AVIATION...Coniglio
Hazardous weather outlook, Jun 29, 3:17 PM EDT, 1 hour 6 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 317 PM EDT Thu Jun 29 2023 INZ050-058-059-066-073>075-080-KYZ089>098-OHZ034-035-042-043-051-060- 061-070-071-077-078-301930- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mercer-Auglaize-Darke-Shelby-Miami- Preble-Montgomery-Butler-Warren-Hamilton-Clermont- 317 PM EDT Thu Jun 29 2023 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northern Kentucky, Southwest Ohio and West Central Ohio. .DAY ONE...This afternoon and tonight. Thunderstorms may approach severe limits late this afternoon into this evening. Damaging straight line winds are the main threat. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Multiple rounds of showers and thunderstorms will be possible Friday into Monday. Some of the storms will be capable of producing damaging wind as well as locally heavy rainfall. Isolated large hail could occur on Saturday as well. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. KYZ099-100-OHZ026-044>046-052>056-062>065-072>074-079>082-088-301930- Mason-Lewis-Hardin-Logan-Union OH-Delaware-Champaign-Clark-Madison- Franklin OH-Licking-Greene-Fayette OH-Pickaway-Fairfield-Clinton- Ross-Hocking-Brown-Highland-Adams-Pike-Scioto- 317 PM EDT Thu Jun 29 2023 This Hazardous Weather Outlook is for Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...This afternoon and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Multiple rounds of showers and thunderstorms will be possible Friday into Monday. Some of the storms will be capable of producing damaging wind as well as locally heavy rainfall. Isolated large hail could occur on Saturday as well. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 4:35 PM EDT | Special Weather Statement | ILN | Butler, Hamilton | 55 min |
| Jun 29, 4:38 PM EDT | Special Weather Statement | ILN | Preble | 37 min |
| Jun 29, 5:06 PM EDT | Special Weather Statement | ILN | Butler, Preble | 39 min |
| Jun 29, 5:23 PM EDT | Special Weather Statement | ILN | Butler, Clermont, Hamilton, Warren | 37 min |
| Jun 29, 5:42 PM EDT | Special Weather Statement | ILN | Butler, Miami, Montgomery, Warren | 48 min |
| Jun 29, 5:55 PM EDT | Special Weather Statement | ILN | Clermont, Warren | 50 min |
| Jun 29, 6:17 PM EDT | Special Weather Statement | ILN | Clark, Clinton, Greene, Highland | 43 min |
| Jun 29, 6:48 PM EDT | Special Weather Statement | ILN | Fayette, Highland, Pickaway, Ross | 42 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.